Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does gastrointestinal bleeding cause bradycardia?

My husband who is 62 years old, recently (Dec. 29, 2016- Jan. 2, 2017) had a G I bleed out (diverticulosis) ... as he had been receiving testosterone injections every other week, his red blood count was running about 16.9 prior to the bleed out, and during his emergency hospital visit, it dropped to 7.3... he had Bradycardia during this, he fainted for the first time in his life at the begining of the blood loss ... and though his red blood count has risen, it is as of today at 12.9, his EKG is still showing Bradycardia... He has not resumed his testosterone injections yet, and his testosterone levels are at 96 as of today.. he is having a lot of fatigue... Brief history( in 2003 after another G I Bleed due to a cancerous polyp, a lower bowel resection was done removing one foot of colon...it was determined all cancer contained within the polyp and that none had invaded the colon... in Recovery he had a heart attack... 4 days later a heart cath was done, showing 90% blockage... 6 days later a quadruple Bipass was done... 3 venus, 1 arterial... he had a stroke during this surgery... 3 days later he experienced another stroke... the heart surgeon told us that the heart attack had been mild and did not do damage to the heart... it was like a mild bruise...my husband has worked really hard to recover speech, use of his right leg, and right hand.. he is now able to use power tools and work on our cars again... it takes him a lot longer to do simple tasks, but he works at them until he completes them... he does have short term memory loss issues from the stokes.. he takes Plavix 75mg, Lisinapril 40mg, Metatoprolol 25 (was up to 100mg, was cut to 50mg, and as of today is now 25mg), and 325 mg Asprin daily.. due to the colon resection he takes miralax 2 times per day, and for acid reflux Protonix. All this being said he has been primarily healthy and had no health issues except for removal of polyps every couple of years) My question is this... could the loss of so much blood be the cause of his Bradycardia?
Tue, 28 Aug 2018
Report Abuse
Cardiologist 's  Response
Hi,

Blood loss does not cause bradycardia, but certain drugs can. Follow the doctors advise.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. RS Gulati,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does gastrointestinal bleeding cause bradycardia?

Hi, Blood loss does not cause bradycardia, but certain drugs can. Follow the doctors advise. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. RS Gulati,